What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 12, 2:51 PM EST, 56 minutes earlier.
Area forecast discussion, Jun 12, 2:51 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
351 PM EDT Sun Jun 12 2022
.SYNOPSIS...
Weak disturbances moving through an increasingly warm and moist
atmosphere will result in periodic chances of showers and
thunderstorms through Monday night. Heat will build quickly and
Tuesday and Wednesday will see the heat index rise above 100.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
An embedded disturbance will continue to move southeast to the
middle Ohio River Valley this evening. Meanwhile, a weak front
to our north will settle into the region tonight where it will
stall. The combination of these two features will result in the
likelihood of showers and storms across the northern/central
zones, and a chance of showers and storms over the southern
zones. Moderate instability (1000-1500 J/kg MLCAPE) and low end
moderate deep effective shear, will continue to pose an
isolated severe thunderstorm threat. Gusty to damaging winds
are the primary threat. The threat of severe storms should wane
later this evening as the disturbance moves away. For the
overnight hours, it appears the chance of showers/storms will
become more confined to locations along and south of the Ohio
River. Lows will range between 65 and 70.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
An anomalous mid level ridge to our southwest will begin to
build northeast into the Ohio Valley Monday into Monday night.
As this occurs, a warm front will merge with aforementioned
stall out boundary, pivoting north/northeast toward the southern
Great Lakes Monday night.
On Monday, uncertainty abounds in terms of convective evolution
and coverage during the day. Some models try to bring an MCV
from Missouri into the middle Ohio Valley where it tries to
develop into an MCS across parts of Kentucky. Confidence is low,
so at this point, a broad brush forecast with chance PoPs
associated with the advancing warm front has been employed.
Given increasing strong to extreme instability with dewpoints
pushing into the lower to mid 70s, along with continued ample
deep layered shear, thunderstorms may become severe with
damaging winds and large hail. Can not rule out isolated heavy
rainfall with pwats around 2 inches. Monday will see the
beginning of a period of very hot and humid weather. Have highs
ranging from the upper 80s northeast to the lower 90s along and
south of the Ohio River. With aforementioned dewpoints, this
will result in heat index values between 95 and 100, highest
over the south. This is just tickling Head Advisory criteria.
Will continue to mention this in the HWO product.
As we head into late Monday into Monday night, models still
show uncertainty in terms how a convectively enhanced
disturbance will propogate from the upper Mississippi River
Valley to the Great Lakes. There has been a general trend in the
models to move the feature a little bit farther north and east
from previous runs. This has been reflected in the latest SPC
SWODY2 Outlook, which now has our northern zones (west central
Ohio into central Ohio) still under a risk for severe storms.
Again, given the strong to extreme instability feeding into this
feature, we will have to monitor later model guidance. In fact,
some models develop a bowing like structure which would result
in a more widespread wind damage threat. Large hail will also be
a threat. Lastly, can not rule out isolated tornadoes given
veering profiles near the warm frontal boundary. These threats
continue in the HWO for the mentioned area. It will be warm and
muggy Monday night with lows only in the lower to mid 70s.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
H5 ridge becomes well amplified on Tuesday, with the mean axis
shifting over the Ohio Valley. The top of the ridge will build
far enough northward that no pcpn is expected in our CWA.
However, the main storyline will be the combination of hot and
humid air that's ushered in from the Gulf under this ridge. Both
Tuesday and Wednesday, the combination of surface temps around
the mid-90s and dewpoints in the mid-70s will lead to heat
indicies likely exceeding 100 degrees during the peak of daytime
heating, with some locations observing heat index values
exceeding 105. Based on the consistent trends observed from
models/ensembles, headlines for heat will likely be issued in
the next forecast package or two.
Don't see a great chance for pcpn during the day Wednesday, but
a few ensembles do show the potential for an isolated pop-up,
so went ahead and included a 20% PoP. This will primarily be
dependent upon how quickly the H5 ridge breaks down. Come
Wednesday night, models show the ridge starting to become more
positively tilted and breakdown into Thursday. As this occurs,
an upper level trough will begin to sink further south into the
upper Midwest region. Latest model runs seem to favor a slightly
more progressive breakdown of the ridge with the trough sliding
in sooner, thus leading to higher PoPs on Thursday and
continuing into Thursday night ahead of a surface cold front.
The cold front now begins to enter our fa Thursday night and
likely pushes through our remaining southern counties Friday
morning. This forecast would thus favor drier weather for the
majority of the day on Friday. Behind the cold front, a more
pleasant air mass will settle in for the weekend and provide
more seasonal temperatures and dry weather.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Another embedded disturbance in the northwest flow aloft is
expected to move southeast across the region later this
afternoon into this evening. Meanwhile, a weak front will drop
southeast into the northern forecast area. Weak lift associated
with both these features, along with increasing
moisture/instability, will result in scattered to numerous
showers and thunderstorms. Highest coverage is still expected
north of the Ohio River, or near the northern terminals. Have
placed either VCTS and/or TEMPO TSRA. At least MVFR conditions
can be expected with thunderstorms with the potential for lower
visibilities (at least IFR) in storms with heavy rainfall. Winds
will be from the west/southwest around 10 knots.
For tonight, aforementioned disturbance moves southeast while
the weak front sags into the area and eventually stalls.
Convection should be on a gradual downward trend into terms of
coverage. Models suggest that MVFR conditions may develop near
and north of the stalled out front. Have included this in the
northern terminals.
On Monday, a strong mid level ridge to our southwest will begin
to build northeast into the Ohio Valley. This process will be
associated with a warm front. The warm front and left over weak
boundary should make some north to northeast progress through
the day. Concern for convection remains uncertain still as
various convective allowing models either are dry conditions or
show some spotty activity. There is still a concern of a bigger
convective complex to affect the area Monday night. Latest model
runs suggest that this may stay to our north and east. We will
continue to watch and adjust if needed. MVFR conditions in the
morning should return to VFR by early afternoon outside of any
convection.
OUTLOOK...Thunderstorms possible Monday night and then again
Thursday into Thursday night.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...Clark
AVIATION...Hickman
Hazardous weather outlook, Jun 12, 2:23 PM EST, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
323 PM EDT Sun Jun 12 2022
INZ066-073>075-080-KYZ089>100-OHZ070-077>079-081-088-131930-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Butler-Hamilton-Clermont-Brown-Adams-Scioto-
323 PM EDT Sun Jun 12 2022
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio.
.DAY ONE...This afternoon and tonight.
A few strong to severe storms will be possible this afternoon and
evening. Gusty to damaging winds will be the primary threat.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a chance of thunderstorms on Monday. Some storms may be
severe with damaging winds and large hail.
The combination of heat and humidity will result in heat index
values between 95 and 100 on Monday, between 100 and 105 on Tuesday
and Wednesday, and 95 and 100 on Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed into this evening and again on
Monday.
INZ050-058-059-OHZ042-051-053-060>064-071>074-080-082-131930-
Wayne-Fayette IN-Union IN-Darke-Miami-Clark-Preble-Montgomery-Greene-
Fayette OH-Pickaway-Warren-Clinton-Ross-Hocking-Highland-Pike-
323 PM EDT Sun Jun 12 2022
This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...This afternoon and tonight.
A few strong to severe storms will be possible this afternoon and
evening. Gusty to damaging winds will be the primary threat.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a chance of thunderstorms on Monday. Some storms may be
severe with damaging winds and large hail.
The combination of heat and humidity will result in heat index
values between 100 and 105 on Tuesday and Wednesday, and between 95
and 100 on Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this evening and again on Monday.
OHZ026-034-035-043>046-052-054>056-065-131930-
Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Champaign-
Madison-Franklin OH-Licking-Fairfield-
323 PM EDT Sun Jun 12 2022
This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.
.DAY ONE...This afternoon and tonight.
A few strong to severe storms will be possible this afternoon and
evening. Gusty to damaging winds will be the primary threat.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a chance of thunderstorms on Monday. Some storms may be
severe with damaging winds and large hail.
Additional threat for severe storms may evolve Monday night. There
is quite a bit of uncertainty whether these storms will develop into
the area, but if they do, they will have the potential to produce
damaging winds. Large hail and an isolated tornado also cannot be
ruled out.
The combination of heat and humidity will result in heat index
values between 100 and 105 on Tuesday and Wednesday, and between 95
and 100 on Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed into this evening and again Monday
into Monday night.
In the hours before
Special weather statement, Jun 12, 3:28 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
428 PM EDT Sun Jun 12 2022
OHZ074-122100-
Hocking OH-
428 PM EDT Sun Jun 12 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN HOCKING
COUNTY THROUGH 500 PM EDT...
At 427 PM EDT, a strong thunderstorm was located near Hocking Hills
State Park, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Logan, Hocking Hills State Park, Starr, South Bloomingville,
Gibisonville, Ilesboro, Union Furnace, Haydenville and Lake Logan
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3938 8229 3939 8251 3937 8252 3937 8264
3939 8269 3954 8268 3954 8236 3945 8228
TIME...MOT...LOC 2027Z 282DEG 21KT 3947 8261
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HatzosSpecial weather statement, Jun 12, 3:36 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
436 PM EDT Sun Jun 12 2022
OHZ034-122100-
Mercer OH-
436 PM EDT Sun Jun 12 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN MERCER
COUNTY THROUGH 500 PM EDT...
At 436 PM EDT, a strong thunderstorm was located near Monroe, moving
southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Rockford, Wabash, Chattanooga and Tama.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4073 8454 4059 8461 4053 8478 4055 8480
4073 8480
TIME...MOT...LOC 2036Z 309DEG 18KT 4074 8485
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Hatzos